Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Jul 15, 2016, 4:21 PM EDT for Brantley County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2016, 4:21 PM EDT (20:21 UTC)
- Expired
- Jul 15, 2016, 5:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
County Brantley County, GA
The radar
The Jacksonville radar (KJAX), 68 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 299 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
195
WWUS82 KJAX 152021
SPSJAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
421 PM EDT FRI JUL 15 2016
GAZ152-164-165-152100-
INLAND CAMDEN GA-BRANTLEY GA-CHARLTON GA-
421 PM EDT FRI JUL 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMDEN...
SOUTHEASTERN BRANTLEY AND NORTHERN CHARLTON COUNTIES UNTIL 500 PM
EDT...
AT 421 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR RACE POND...OR 10 MILES NORTHWEST OF FOLKSTON...MOVING
NORTHEAST AT 20 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
FOLKSTON...NAHUNTA...HOMELAND...RACE POND...HICKOX AND WINOKUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3078 8210 3087 8236 3101 8223 3101 8213
3107 8218 3125 8202 3108 8177
TIME...MOT...LOC 2021Z 223DEG 16KT 3095 8214
$$
SHULERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 15, 3:00 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 15, 3:00 PM EDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 300 PM EDT FRI JUL 15 2016 .NEAR TERM.../Through Saturday/... Strong storms early this afternoon were firing across the Gulf coast sea breeze and moving through the Suwannee Valley. Other showers/storms were beginning to develop across the east coast sea breeze, and this will move in slowly this afternoon. Storms will then merge over the interior late in the afternoon to early evening. The main threats from storms will be gusty winds, frequent lightning, and heavy rainfall. Deep layer ridge axis across north central Florida will move northward to near the FL/GA border on Saturday. Temperatures aloft will cool from -6C to -8C and warm in the 850-700mb layer. So, low/mid level lapse rates will steepen some compared to today. However, a little more subsidence aloft is forecast with the ridge overhead. Scattered storms will develop once again on Saturday, with strong to marginally severe storms possible. Convection should fire across the Gulf coast first and move inland, with storms then firing on the east coast sea breeze. Highs will be in the low to mid 90s. .SHORT TERM.../Saturday Night Through Monday/... High pressure ridge will be over the Western Atlantic this period. The axis of the ridge is forecast to move slowly from due East of FL/GA line Saturday night to near GA/SC line Monday. With this pattern, the flow will gradually turn more onshore. In this pattern, would expect afternoon convective chances across the forecast area due to diurnal instability, but the East coast sea breeze will help push greatest convective chances inland. This will also result in a greater contrast in high temperatures, with coastal areas in the upper 80s to around 90, and interior areas reaching middle 90s. && .LONG TERM.../Monday Night Through Friday/... Persistent Western Atlantic ridge axis will slide from Northeast of the region to due East this period. As the ridge moves South the flow will trend from onshore to more Southeasterly/Southerly. Also, a trough of low pressure is expected to slide into Southeastern states mid week and stall. As the flow becomes less onshore, the afternoon convective pattern will move from more of a inland focus with sea breeze push, to a more broad coverage. In addition the presence of the trough will be an additional focus for convection across SE GA. As the ridge builds South, and the onshore flow decreases, expect high temperatures to rise a few degrees from Tuesday into Wednesday. && .AVIATION... Storms developing across the Gulf coast and east coast sea breezes this afternoon, and storms will get near the TAF sites throughout the afternoon and into the early evening before dissipating. Southeast winds 5-10 knots are expected this afternoon as the east coast sea breeze moves inland. Brief MVFR/IFR conditions with gusty winds are possible in/around storms. && .MARINE... Southerly flow will prevail across the waters this week with speeds generally below 15 kts. Combined seas generally 2-4 ft. Rip Currents: Low risk. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 96 73 95 / 30 40 30 40 SSI 79 93 78 90 / 20 20 20 20 JAX 74 94 75 93 / 20 30 20 20 SGJ 77 91 76 90 / 10 30 10 20 GNV 73 94 73 93 / 30 50 20 40 OCF 73 94 73 94 / 40 50 20 40 && .JAX Watches/Warnings/Advisories... FL...None. GA...None. AM...None. && Kennedy/Struble/Walker
Hazardous weather outlook, Jul 15, 6:37 AM EDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 637 AM EDT FRI JUL 15 2016 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-161100- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 637 AM EDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS WILL MOVE INLAND ACROSS THE SUWANNEE RIVER VALLEY LATER THIS MORNING. ADDITIONAL THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA DURING THE AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL AND GUSTY WINDS WILL BE POSSIBLE. STORM MOTION WILL BE TO THE NORTH TO NORTHEAST AROUND 10 MPH. ELEVATED HEAT INDICES NEAR 105 ARE POSSIBLE EACH DAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED EACH DAY. SOME STORMS MAY BECOME STRONG WITH HEAVY RAINFALL...GUSTY WINDS AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Jul 15, 3:09 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
309 PM EDT FRI JUL 15 2016
FLZ020-022-GAZ162-152000-
COLUMBIA FL-HAMILTON FL-ECHOLS GA-
309 PM EDT FRI JUL 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLUMBIA...EASTERN
HAMILTON AND SOUTHEASTERN ECHOLS COUNTIES UNTIL 400 PM EDT...
AT 308 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BELMONT...OR 9 MILES EAST OF JASPER...MOVING NORTH AT 10 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
JASPER...FARGO...NEEDMORE AND BELMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3074 8289 3068 8258 3059 8258 3059 8252
3033 8266 3039 8293 3042 8297
TIME...MOT...LOC 1908Z 183DEG 9KT 3047 8281
STRUBLESpecial weather statement, Jul 15, 3:54 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
354 PM EDT FRI JUL 15 2016
FLZ024-025-032-152045-
INLAND NASSAU FL-CLAY FL-INLAND DUVAL FL-
354 PM EDT FRI JUL 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU...
NORTHWESTERN CLAY AND WESTERN DUVAL COUNTIES UNTIL 445 PM EDT...
AT 354 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER CECIL FIELD...OR 11 MILES NORTH OF MIDDLEBURG...MOVING NORTH AT
30 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...JACKSONVILLE INTERNATIONAL ARPT...MIDDLEBURG...
BRYCEVILLE...MAXVILLE...CISCO GARDENS...OAKLEAF PLANTATION...
CECIL FIELD...RATLIFF...NASSAU VILLAGE-RATLIFF...NORMANDY...
LAKESIDE...BALDWIN...JACKSONVILLE HEIGHTS AND WHITEHOUSE AIR FIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3008 8180 3013 8205 3024 8205 3057 8199
3051 8169
TIME...MOT...LOC 1954Z 190DEG 25KT 3022 8191
STRUBLELocal storm report, Jul 15, 3:58 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
358 PM EDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 4 SSW STARKE 29.90N 82.14W
07/15/2016 BRADFORD FL PUBLIC
PUBLIC REPORTED TREE DOWN ON A HOME AT THE INTERSECTION
OF HWY 301 AND CR 227.
&&
KGUILLETLocal storm report, Jul 15, 4:12 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
412 PM EDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM TSTM WND DMG 5 SSW LAKESIDE 30.07N 81.79W
07/15/2016 CLAY FL PUBLIC
PUBLIC REPORT VIA SOCIAL MEDIA OF A TREE DOWNED. TIMING
ESTIMATED BY RADAR.
&&
KGUILLETLocal storm report, Jul 15, 4:16 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
416 PM EDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL 2 NW WALDO 29.81N 82.19W
07/15/2016 E0.88 INCH ALACHUA FL TRAINED SPOTTER
SPOTTER REPORTED NICKEL-SIZED HAIL.
&&
KGUILLETSpecial weather statement, Jul 15, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
421 PM EDT FRI JUL 15 2016
GAZ152-164-165-152100-
INLAND CAMDEN GA-BRANTLEY GA-CHARLTON GA-
421 PM EDT FRI JUL 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMDEN...
SOUTHEASTERN BRANTLEY AND NORTHERN CHARLTON COUNTIES UNTIL 500 PM
EDT...
AT 421 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR RACE POND...OR 10 MILES NORTHWEST OF FOLKSTON...MOVING
NORTHEAST AT 20 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
FOLKSTON...NAHUNTA...HOMELAND...RACE POND...HICKOX AND WINOKUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3078 8210 3087 8236 3101 8223 3101 8213
3107 8218 3125 8202 3108 8177
TIME...MOT...LOC 2021Z 223DEG 16KT 3095 8214
SHULERThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 1:23 PM EDT | Special Weather Statement | JAX | Suwannee | 37 min |
| Jul 15, 1:34 PM EDT | Special Weather Statement | JAX | Gilchrist | 41 min |
| Jul 15, 1:56 PM EDT | Special Weather Statement | JAX | Suwannee | 49 min |
| Jul 15, 2:08 PM EDT | Special Weather Statement | JAX | Gilchrist | 52 min |
| Jul 15, 2:09 PM EDT | Special Weather Statement | JAX | Suwannee | 51 min |
| Jul 15, 2:16 PM EDT | Special Weather Statement | JAX | Clay | 44 min |
| Jul 15, 2:20 PM EDT | Special Weather Statement | JAX | Hamilton | 40 min |
| Jul 15, 2:30 PM EDT | Special Weather Statement | JAX | Gilchrist | 45 min |
| Jul 15, 2:47 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval, Saint Johns | 43 min |
| Jul 15, 2:58 PM EDT | Special Weather Statement | JAX | Alachua | 47 min |
| Jul 15, 3:02 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Columbia, Gilchrist, Union | 43 min |
| Jul 15, 3:09 PM EDT | Special Weather Statement | JAX | Hamilton | 51 min |
| Jul 15, 3:15 PM EDT | Severe Thunderstorm Warning | JAX | Columbia, Hamilton | 28 min |
| Jul 15, 3:27 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 48 min |
| Jul 15, 3:31 PM EDT | Areal Flood Advisory | JAX | Alachua, Gilchrist | 89 min |
| Jul 15, 3:48 PM EDT | Severe Thunderstorm Warning | JAX | Bradford, Union | 42 min |
| Jul 15, 3:54 PM EDT | Special Weather Statement | JAX | Duval | 51 min |
| Jul 15, 4:11 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Saint Johns | 49 min |
| Jul 15, 4:13 PM EDT | Areal Flood Advisory | JAX | Duval | 92 min |
| Jul 15, 4:31 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 44 min |
| Jul 15, 4:40 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Clay, Putnam | 39 min |
| Jul 15, 4:50 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 28 min |
| Jul 15, 4:58 PM EDT | Areal Flood Advisory | JAX | Alachua, Bradford, Union | 92 min |
| Jul 15, 5:44 PM EDT | Special Weather Statement | JAX | Duval | 46 min |
| Jul 15, 1:08 PM EDT | Special Weather Statement | JAX | Echols | 37 min |
| Jul 15, 1:39 PM EDT | Special Weather Statement | JAX | Echols | 51 min |
| Jul 15, 2:11 PM EDT | Special Weather Statement | JAX | Clinch, Echols | 49 min |
| Jul 15, 2:53 PM EDT | Special Weather Statement | JAX | Clinch, Ware | 52 min |
| Jul 15, 4:25 PM EDT | Special Weather Statement | JAX | Camden | 50 min |
| Jul 15, 5:03 PM EDT | Special Weather Statement | JAX | Brantley | 42 min |
| Jul 15, 5:22 PM EDT | Special Weather Statement | JAX | Camden | 38 min |
| Jul 15, 5:39 PM EDT | Severe Thunderstorm Warning | JAX | Camden, Glynn | 51 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.